Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 8, 2015, 3:01 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2015, 3:01 PM CDT (20:01 UTC)
- Expired
- Apr 8, 2015, 3:18 PM CDT
- In force
- 17 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
543
WUUS53 KILX 082001
SVRILX
ILC101-159-082045-
/O.NEW.KILX.SV.W.0016.150408T2001Z-150408T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 345 PM CDT
* AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF WEST SALEM...AND MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LAWRENCEVILLE...BRIDGEPORT...ST. FRANCISVILLE...HELENA...MOUNT
CARMEL AIRPORT...BILLETT AND LAWRENCEVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3871 8752 3869 8752 3868 8754 3866 8760
3861 8762 3859 8761 3859 8763 3857 8764
3857 8804 3863 8806 3881 8751 3879 8749
3874 8749
TIME...MOT...LOC 2001Z 261DEG 23KT 3857 8791
HAIL...1.00IN
WIND...70MPH
$$1 follow-up statement
412
WWUS53 KILX 082018
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
318 PM CDT WED APR 8 2015
ILC101-159-082028-
/O.CAN.KILX.SV.W.0016.000000T0000Z-150408T2045Z/
LAWRENCE IL-RICHLAND IL-
318 PM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND AND
SOUTHERN LAWRENCE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM.
LAT...LON 3871 8752 3869 8752 3868 8754 3866 8760
3861 8762 3859 8761 3859 8763 3857 8764
3857 8804 3863 8806 3881 8751 3879 8749
3874 8749
TIME...MOT...LOC 2018Z 261DEG 23KT 3859 8777
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:24 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 8, 12:24 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 1224 PM CDT Wed Apr 8 2015 .UPDATE... ISSUED AT 1034 AM CDT WED APR 8 2015 Have made some adjustments to PoPs and Wx based on position of boundaries from earlier convection and the anticipated evolution of incoming wave. High temperature forecasts remain reasonable. Elevated boundary over southeast forecast area continues to produce isolated thunderstorms as it sags south. Next system is moving through Missouri this morning. Leading edge is weakening as it moves into more stable air in wake of morning convection and fog. This trend should change as temps rise well into the 70s and dew pts reach well into 60s over much of the southern two-thirds of CWA. Lastest HRRR suggests that best chances for afternoon storms should remain south of I-72. && .SHORT TERM...(Today) ISSUED AT 255 AM CDT WED APR 8 2015 Latest surface analysis indicates the frontal boundary that was holding stationary over south central Illinois has shifted further north early this morning as a weak wave of low pressure was approaching west central Illinois. Scattered convection has been occurring north of the boundary over parts of east central Iowa east into our far northern counties with some nickel hail reported over the past hour around Lacon in Marshall county. We expect the scattered convection to continue into the morning hours as the wave rides east along the boundary. As the surface low shifts to our east later this morning, there may actually be a southward push to the front which is going to cause some significant problems with respect to the afternoon temperatures, especially along and north of I-74. The latest HRRR does indicate another weak wave forming to our west along the boundary early this afternoon with another complex of storms approaching west central IL. Not sure if this particular complex of storms will ride along the boundary into central Illinois or dive more southeast into the higher instability air mass south of the front. POPs will increase again this afternoon in response to this secondary wave approaching from the west. Severe potential increases this afternoon thru this evening as the boundary gets a push northward as the more significant shortwave pushes into the Plains. With the warm front expected to edge across the area this afternoon and evening, damaging wind gusts, large hail and isolated tornadoes will all be possible. The tornado threat looks tied more into areas along and just north of the warm front later this afternoon and evening. Coolest temps north of I-74 where more of an easterly flow will prevail, while south of the boundary, a blend of the MET/MAV guid seems reasonable at this point. && .LONG TERM...(Tonight through Tuesday) ISSUED AT 255 AM CDT WED APR 8 2015 Severe weather threat through Thursday evening continues to dominate the first part of the forecast. Current upper low moving into northwest Nevada will open up but remain a fairly sharp wave as it traverses the Plains on Thursday. This will help develop a surface low over western Kansas this evening, which will surge northeast and shove the frontal boundary back northward tonight. The trailing cold front will sweep from west to east across the state Thursday evening as a result. Convection to our southwest expected to expand northeastward into the mid-Mississippi Valley this evening. Latest SPC Day1 outlook extended the slight risk across the entire CWA, with an enhanced risk of severe storms from basically Springfield-Peoria westward. This enhanced risk covers the entire area on Thursday, with high-resolution models focusing on the mid-afternoon through early evening time frame as the best potential in our area. Short period of cooler and drier weather on tap for the first part of the weekend, as high pressure drifts across the Midwest. However, longer range models showing extended periods of rain chances early next week. The GFS and ECMWF have a sizable range on the position of a frontal boundary that will be setting up Sunday night and Monday, both starting off roughly along I-70 but the GFS shows a much stronger surge to the north by Tuesday. However, with both favoring some sort of precip, have kept healthy rain chances in the forecast for early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 1223 PM CDT WED APR 8 2015 Next cluster of storms moving into western Illinois at this time. As they do so they will be encountering more unstable conditions once they move east of the Illinois river and into the warm sector. Some of the convection may become significant with convective wind shear. Another convective cluster is expected overnight however there is more uncertianty on the track of the overnight system as it may impact areas south of the central Illinois terminals. Will mainly reflect this uncertainty by including a VCTS rather than a dominant group. Winds will also be quite uncertian as the frontal boundary in the area will be modulated by the track of the clusters. Abundant boundary layer moisture both near and north of the front will keep CIGS in place with IFR to at best MVFR conditions. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barker SHORT TERM...Smith LONG TERM...Geelhart AVIATION...Barker
Hazardous weather outlook, Apr 8, 12:03 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1203 PM CDT WED APR 8 2015 ILZ027>031-036>038-040>048-091100- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN- MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD- 1203 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO THE AREA DEVELOP TODAY...WITH ANOTHER ROUND OVERNIGHT. THESE THUNDERSTORMS MAY BE SEVERE...PARTICULARLY THIS AFTERNOON. LARGE HAIL WILL BE THE PRIMARY THREAT... ALTHOUGH DAMAGING WINDS AND A COUPLE TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY THURSDAY AFTERNOON... EXITING THE AREA EARLY EVENING AS A COLD FRONT QUICKLY PUSHES THROUGH. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL POSSIBLE WITH THE STORMS ON THURSDAY. THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT WEEK...WITH A DAILY THREAT FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING... MAINLY BETWEEN 4 PM AND MIDNIGHT. ACTIVATION ON THURSDAY IS LIKELY...ESPECIALLY BETWEEN 2 PM AND 7 PM. ILZ049>057-061-062-066-067-071-091100- CHRISTIAN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER- MACON-MORGAN-MOULTRIE-SANGAMON-SCOTT-SHELBY- 1203 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO THE AREA DEVELOP TODAY...WITH ANOTHER ROUND OVERNIGHT. THESE THUNDERSTORMS MAY BE SEVERE. LARGE HAIL WILL BE THE PRIMARY THREAT... ALTHOUGH DAMAGING WINDS AND A COUPLE TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY THURSDAY AFTERNOON... EXITING THE AREA EARLY EVENING AS A COLD FRONT QUICKLY PUSHES THROUGH. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL POSSIBLE WITH THE STORMS ON THURSDAY. THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT WEEK...WITH A DAILY THREAT FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING... MAINLY BETWEEN 4 PM AND MIDNIGHT. ACTIVATION ON THURSDAY IS ALSO LIKELY...ESPECIALLY BETWEEN 2 PM AND 9 PM. ILZ063-068-072-073-091100- CLARK-CRAWFORD-LAWRENCE-RICHLAND- 1203 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH A GREATER CHANCE TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HOWEVER...A TORNADO OR TWO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY LATE THURSDAY AFTERNOON AND ESPECIALLY THURSDAY EVENING...AS A COLD FRONT SWEEPS THROUGH THE AREA. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POSSIBLE. MINOR FLOODING IS LIKELY TO DEVELOP IN AREAS ALONG THE WABASH RIVER...LITTLE WABASH RIVER...AND EMBARRAS RIVER LATER THIS WEEK. THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT WEEK...WITH A THREAT FROM SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. IT IS ALSO LIKELY LATE THURSDAY AFTERNOON AND EVENING...BETWEEN 5 PM AND 11 PM. BARKER
In the hours before
Local storm report, Apr 8, 9:08 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
908 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN E HEYWORTH 40.31N 88.98W
04/08/2015 M1.05 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 WNW DANVERS 40.53N 89.19W
04/08/2015 M1.02 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN WSW CONGERVILLE 40.62N 89.21W
04/08/2015 M1.00 INCH WOODFORD IL COCORAHS
24 HOUR TOTAL
&&
ALWLocal storm report, Apr 8, 11:57 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1157 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL SSW BROADLANDS 39.91N 88.00W
04/08/2015 E1.00 INCH CHAMPAIGN IL COCORAHS
MINOR LEAF DAMAGE WITH HAIL THIS MORNING. LATE REPORT
&&
ALWLocal storm report, Apr 8, 11:59 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1159 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 3 W KINCAID 39.59N 89.47W
04/08/2015 CHRISTIAN IL CO-OP OBSERVER
SOME TREE LIMBS DOWN WITH ROOF DAMAGE ON HOUSES AROUND
TOWN. LATE REPORT
&&
ALWLocal storm report, Apr 8, 2:17 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
217 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL MOUNT PULASKI 40.01N 89.28W
04/08/2015 M0.88 INCH LOGAN IL PUBLIC
REPORT THROUGH SOCIAL MEDIA.
&&
DRHLocal storm report, Apr 8, 2:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL LE ROY 40.34N 88.76W
04/08/2015 M0.75 INCH MCLEAN IL MESONET
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 1:05 AM CDT | Special Weather Statement | ILX | Marshall, Stark | 55 min |
| Apr 8, 1:43 AM CDT | Special Weather Statement | ILX | Knox | 47 min |
| Apr 8, 2:14 AM CDT | Special Weather Statement | ILX | Marshall, Stark | 61 min |
| Apr 8, 3:13 AM CDT | Special Weather Statement | ILX | Marshall | 32 min |
| Apr 8, 3:18 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 27 min |
| Apr 8, 3:26 AM CDT | Special Weather Statement | ILX | Woodford | 64 min |
| Apr 8, 3:53 AM CDT | Severe Thunderstorm Warning | ILX | Woodford | 22 min |
| Apr 8, 3:59 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 46 min |
| Apr 8, 4:02 AM CDT | Special Weather Statement | ILX | Macon | 43 min |
| Apr 8, 4:14 AM CDT | Special Weather Statement | ILX | Peoria, Woodford | 61 min |
| Apr 8, 4:24 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 66 min |
| Apr 8, 4:30 AM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 16 min |
| Apr 8, 4:56 AM CDT | Special Weather Statement | ILX | DeWitt | 64 min |
| Apr 8, 5:12 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Piatt | 33 min |
| Apr 8, 5:31 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 44 min |
| Apr 8, 5:54 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 36 min |
| Apr 8, 6:14 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 45 min |
| Apr 8, 6:24 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 56 min |
| Apr 8, 6:51 AM CDT | Areal Flood Advisory | ILX | Coles | 6 hr |
| Apr 8, 7:32 AM CDT | Severe Thunderstorm Warning | ILX | Coles | 28 min |
| Apr 8, 1:27 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 31 min |
| Apr 8, 1:48 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 42 min |
| Apr 8, 2:25 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 35 min |
| Apr 8, 2:30 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 26 min |
| Apr 8, 3:17 PM CDT | Flash Flood Watch | ILX | Clark, Clay, Coles, Crawford, Cumberland, Douglas and 7 more | 32 hr |
| Apr 8, 3:41 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 31 min |
| Apr 8, 4:05 PM CDT | Flash Flood Warning | ILX | Lawrence, Richland | 6 hr |
| Apr 8, 4:45 PM CDT | Special Weather Statement | ILX | Richland | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.